Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 30, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2019, 2:18 PM CDT for Hale County, Lamb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 2:18 PM CDT (19:18 UTC)
- Expired
- May 25, 2019, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted.
248
WFUS54 KLUB 251918
TORLUB
TXC189-279-251945-
/O.NEW.KLUB.TO.W.0030.190525T1918Z-190525T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
218 PM CDT Sat May 25 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southwestern Hale County in northwestern Texas...
Southeastern Lamb County in northwestern Texas...
* Until 245 PM CDT.
* At 218 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Anton, or 6 miles southeast of
Littlefield, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cotton Center and Spade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3392 10230 3405 10197 3383 10195 3383 10228
TIME...MOT...LOC 1918Z 248DEG 30KT 3386 10224
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JORDAN3 follow-up statements
577
WWUS54 KLUB 251924
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
224 PM CDT Sat May 25 2019
TXC189-279-251945-
/O.CON.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
224 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES...
At 224 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Spade, or 7 miles east of Littlefield, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cotton Center and Spade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3405 10197 3383 10195 3385 10222 3394 10225
TIME...MOT...LOC 1924Z 245DEG 21KT 3390 10221
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JORDAN353
WWUS54 KLUB 251930
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
230 PM CDT Sat May 25 2019
TXC189-279-251945-
/O.CON.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
230 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES...
At 230 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Spade, or 10 miles east of Littlefield, moving east
at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cotton Center and Spade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3405 10197 3387 10196 3389 10218 3396 10219
TIME...MOT...LOC 1930Z 248DEG 30KT 3392 10215
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JORDAN486
WWUS54 KLUB 251940
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
240 PM CDT Sat May 25 2019
TXC189-279-251949-
/O.EXP.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
240 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR SOUTHWESTERN HALE AND SOUTHEASTERN LAMB
COUNTIES WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lamb and Hale Counties until 330 PM CDT.
LAT...LON 3405 10197 3387 10196 3389 10218 3396 10219
TIME...MOT...LOC 1939Z 248DEG 30KT 3394 10208
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:08 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 25, 12:08 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1208 PM CDT Sat May 25 2019 .AVIATION... Low confidence TAF forecast for the next 24 hours due to uncertainties on thunderstorm timing and ceiling heights. IFR conditions remain at KLBB/KPVW with MVFR ceilings at KCDS. Models have forecasted ceilings to increase into MVFR and eventually VFR at all three TAF sites but timing appears to be too early based on current observations and trends. If we remain IFR through much of the afternoon, chances for storms at all three TAF sites is overdone. If we clear out, storms could form over the TAFs at any time. Best time for MVFR to IFR will be late this afternoon through early evening before another round of IFR to LIFR conditions develops Sunday morning at all three TAF sites. Because of the low confidence, expect amendments through the afternoon as conditions evolve. Jordan && .PREV DISCUSSION... /issued 1125 AM CDT Sat May 25 2019/ UPDATE... Only minor changes were made to the forecast for the rest of today. Conditions are similar to yesterday in regards to the fact that convective initiation is likely but location is highly uncertain. However, recent signs point towards eastern New Mexico into the western South Plains. A weak short wave aloft will continue to move northeast out of northern Mexico into eastern New Mexico. CAMs do not offer a clear picture of how today is going to evolve. Several number of scenarios could play out today given the complexity of the lower atmosphere this morning. So, confidence in any scenario is low. A low level theta-e axis oriented from south to north will spread northward into the western South Plains this afternoon, east of the dryline. Areas across the Rolling Plains cannot be discounted this afternoon with nearly as much instability as the western South Plains. A cap is currently in place across much of the area where widespread low stratus has kept surface temperatures cool. However, this may also give the atmosphere more time to build up instability for thunderstorm development this afternoon. Overall instability values are perhaps slightly less than observed in previous days with mixed layer CAPE on the order of 2500 J/kg. Atmospheric shear is roughly unchanged from yesterday with 0-3 helicity values around 100-200 this afternoon. Lower level helicity will not increase until the early evening as the low level jet increases again. Therefore, isolated tornadoes will still be possible with any convection that develops but is not expected to be the main threat. Deep layer shear of 45-50kt will continue to support rotating supercells and large hail as the primary threat. Last but not least, flooding will also be a major concern. Precipitable water values range from 1.0 inches in the western South Plains to 1.6 inches in the Rolling Plains which is about 150-175 percent of normal. Heavy rain on an already saturated ground will only lead to additional flooding issues. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TXZ024>026-028>037- 039>041. && 14
Hazardous weather outlook, May 25, 11:13 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1113 AM CDT Sat May 25 2019 TXZ021>044-260415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1113 AM CDT Sat May 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop early to mid afternoon across eastern New Mexico and push into the western South Plains and the extreme southwestern Panhandle. Very heavy rainfall, hail to the size of golf balls, and wind gusts to 70 mph are the main threats. Isolated tornadoes will also be possible. There remains some uncertainty on how far east severe thunderstorms will push later this evening. A Flood Watch is in effect for the South Plains, northern Rolling Plains, and extreme southeastern Panhandle through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains early this afternoon and into the central South Plains late this afternoon and evening.
In the hours before
Local storm report, May 25, 8:30 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
830 AM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 9 SE FLOYDADA 33.89N 101.23W
05/24/2019 E1.50 INCH FLOYD TX CO-OP OBSERVER
&&
EVENT NUMBER LUB1900477
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | LUB | Lubbock | 31 min |
| May 24, 7:21 PM CDT | Areal Flood Warning | LUB | Hale, Hockley, Lubbock | 2 hr |
| May 24, 7:32 PM CDT | Areal Flood Warning | LUB | Crosby | 4 hr |
| May 24, 7:50 PM CDT | Areal Flood Warning | LUB | Floyd, Motley | 115 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 54 min |
| May 24, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 49 min |
| May 24, 8:36 PM CDT | Areal Flood Warning | LUB | Hockley, Lamb | 114 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 63 min |
| May 24, 9:05 PM CDT | Areal Flood Warning | LUB | Childress, Cottle, Hall | 115 min |
| May 24, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 38 min |
| May 25, 12:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 25, 1:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 63 min |
| May 25, 1:42 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 25, 1:50 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 55 min |
| May 25, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 49 min |
| May 25, 2:56 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb, Swisher | 2 hr |
| May 25, 3:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 20 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 56 min |
| May 25, 3:47 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 58 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Hockley, Lamb, Swisher | 65 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 55 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 17 min |
| May 25, 4:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 117 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 66 min |
| May 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Lamb, Swisher | 62 min |
| May 25, 5:02 PM CDT | Tornado Warning | LUB | Hale, Hockley, Lamb, Lubbock | 43 min |
| May 25, 5:05 PM CDT | Tornado Warning | LUB | Floyd, Hale, Swisher | 40 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 49 min |
| May 25, 5:43 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 47 min |
| May 25, 5:48 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Swisher | 117 min |
| May 25, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 56 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 29 min |
| May 25, 6:02 PM CDT | Tornado Warning | LUB | Briscoe | 28 min |
| May 25, 6:11 PM CDT | Tornado Warning | LUB | Hale | 16 min |
| May 25, 6:15 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 2 hr |
| May 25, 6:34 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 67 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 36 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.